Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



A constraint variational problem arising in stellar dynamics

Author: Mahir Hadzic
Journal: Quart. Appl. Math. 65 (2007), 145-153
MSC (2000): Primary 49K20
DOI: https://doi.org/10.1090/S0033-569X-06-01032-9
Published electronically: December 14, 2006
MathSciNet review: 2313153
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We use the compactness result of A. Burchard and Y. Guo to analyze the reduced `energy' functional arising naturally in the stability analysis of steady states of the Vlasov-Poisson system (cf. Sánchez and Soler, to appear, and Hadzic, 2005). We consider the associated variational problem and present a new proof that puts it in the general framework for tackling the variational problems of this type, given by Y. Guo and G. Rein (cf. Rein, 2005 and Rein, 2002).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 49K20

Retrieve articles in all journals with MSC (2000): 49K20

Additional Information

Mahir Hadzic
Affiliation: Division of Applied Mathematics, Brown University, Providence, Rhode Island 02912
Email: hadzic@dam.brown.edu

DOI: https://doi.org/10.1090/S0033-569X-06-01032-9
Received by editor(s): April 1, 2006
Published electronically: December 14, 2006
Additional Notes: This paper is a part of the author’s Diploma thesis. I would like to thank Gerhard Rein for introducing me to the problem and for many stimulating discussions.
Article copyright: © Copyright 2006 Brown University
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society